Wyoming, 2013

Hail in Wyoming, June 21, 2013

June 21, 2013 · NWS UNR · 1 event in 1 county or zone

Quarter size hail fell in Osage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS UNR wrote it up.

Quarter size hail fell in Osage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 21, 10:36 AM MST, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 21, 10:36 AM MST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1136 AM MDT FRI JUN 21 2013

.UPDATE...
ISSUED AT 947 AM MDT FRI JUN 21 2013

DUE TO ALL OF THE CONVECTION THIS MORNING AND THE ASSOCIATED
CLOUDS AND BOUNDARIES THE PREDICTIVE UTILITY OF THE 12Z MODELS FOR
THIS AFTERNOON HAS BEEN GREATLY REDUCED. STILL LOOKS LIKE
SCATTERED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED AND WILL
CONTINUE TO FINE TUNE THE FORECAST AS NEEDED.

&&

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
ISSUED AT 326 AM MDT FRI JUN 21 2013

UPPER LEVEL ANALYSIS HAS CLOSED LOW OVER THE PACIFIC NORTHWEST
WITH RIDGING ACROSS THE SOUTH CENTRAL CONUS. IN
BETWEEN...SOUTHWEST FLOW IS PRESENT ACROSS THE NORTHERN PLAINS.
WEAK SHORTWAVE ENERGY IS CROSSING THE AREA AT THE MOMENT...WITH A
FEW SHOWERS AND THUNDERSTORMS CROSSING WESTERN PORTIONS OF THE
CWA. AT THE SURFACE...WEAK COOL FRONT HAS MOVED THROUGH MUCH OF
WESTERN SOUTH DAKOTA WITH HIGH PRESSURE ACROSS THE NORTHERN
ROCKIES. WINDS ARE GENERALLY LIGHT OUT OF THE NORTH TO NORTHEAST
WITH TEMPERATURES IN THE 50S AND 60S.

FOR TODAY...SOUTHWEST FLOW ALOFT CONTINUES WITH HIGH PRESSURE AND
LIGHT NORTHEAST WINDS EXPECTED ACROSS MUCH OF THE CWA. WEAK
SURFACE TROUGH WILL HANG UP ACROSS EASTERN AND SOUTH CENTRAL SD.
SHORTWAVE ENERGY WILL CROSS THE AREA TODAY...BRINGING AN ACTIVE
DAY. WITH TEMPS QUICKLY CLIMBING INTO THE MID 70S TO MID 80S...CAP
WILL ERODE FAIRLY EARLY TODAY. CAPE VALUES OVER 2000 J/KG ARE
EXPECTED ACROSS MUCH OF THE AREA. PLENTY OF LOW LEVEL SHEAR WILL
BE PRESENT FOR SUPERCELL DEVELOPMENT...WITH LARGE HAIL AND
DAMAGING WINDS AS THE PRIMARY THREATS. THE BULK OF SEVERE STORMS
WILL HEAD EAST OF THE AREA OVERNIGHT...BUT WITH AN ACTIVE FLOW
ALOFT CONTINUING OVERNIGHT...SHOWERS AND STORMS ARE EXPECTED TO
PERSIST ACROSS THE AREA THROUGH MUCH OF THE NIGHT.

ON SATURDAY...UPPER LEVEL TROF CROSSES THE ROCKIES...WHILE WEAK
HIGH PRESSURE REMAINS ACROSS THE NORTHERN PLAINS. ACTIVE SOUTHWEST
FLOW WILL CONTINUE OVER THE NORTHERN PLAINS...WITH MOST MODEL
SOLUTIONS SHOWING A STRONGER SHORTWAVE LIFTING THROUGH THE
NORTHERN PLAINS...BRINGING MORE WIDESPREAD RAIN AND EMBEDDED
THUNDERSTORMS TO THE AREA. BEST CHANCES FOR PRECIPITATION WILL BE
ACROSS NORTHEAST WYOMING...THE BLACK HILLS AREA...AND INTO
NORTHWESTERN SOUTH DAKOTA. ONCE AGAIN...STRONG TO SEVERE STORMS
WILL BE POSSIBLE ACROSS MUCH OF THE AREA THROUGH THE EVENING
HOURS. MAIN SHORTWAVE TROF WILL LIFT INTO NORTH DAKOTA LATE IN THE
EVENING...WITH SHOWERS AND STORMS WINDING DOWN LATE IN THE NIGHT.

&&

.LONG TERM...SUNDAY THROUGH THURSDAY
ISSUED AT 326 AM MDT FRI JUN 21 2013

LEFTOVER DISTURBANCE MAY BRING LEFTOVER SHRA/TSRA TO PARTS OF THE
CWA SUNDAY. OTHERWISE...AN UPPER LEVEL RIDGE WILL BUILD INTO THE
AREA FOR MOST OF NEXT WEEK...AT LEAST ACCORDING TO CONSENSUS/00Z
ECMWF. 00Z GFS SHOWING SHORTWAVE/UPPER LOW MOVING THROUGH CWA MID-
WEEK...AND IF THIS OCCURS WETTER/COOLER WEATHER WILL OCCUR. FOR
NOW...DRIER/WARMER SOLUTIONS APPEAR MOST REASONABLE. TEMPERATURES
WILL BE NEAR GUIDANCE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1132 AM MDT FRI JUN 21 2013

SCATTERED STRONG TO SEVERE TSRA WILL BE FOUND ACROSS PARTS OF THE AREA
TODAY/TONIGHT. OTHERWISE...MVFR ST OVER NORTHEAST WY/WESTERN SD
WILL SLOWLY IMPROVE TO VFR CONDITIONS THIS AFTERNOON. WIDESPREAD MVFR/LCL
IFR CONDITIONS WILL DEVELOP AFT 06Z.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&

UPDATE...10
SHORT TERM...15
LONG TERM...HELGESON
AVIATION...10
Hazardous weather outlook, Jun 21, 7:15 AM MST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
815 AM MDT FRI JUN 21 2013

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-221300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
815 AM MDT (915 AM CDT) FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE AREA TODAY INTO
THIS EVENING WITH A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME
SEVERE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN
THREATS...WITH AN ISOLATED TORNADO ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE ACTIVE WEATHER PATTERN WILL CONTINUE INTO SATURDAY. THERE IS A
SLIGHT RISK FOR SEVERE STORMS ACROSS MUCH OF THE AREA ON SATURDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS.  AGAIN...LARGE HAIL
AND STRONG WIND GUSTS LOOK TO BE THE MAIN THREATS FROM ANY SEVERE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

In the hours before

Special weather statement, Jun 21, 11:59 AM MST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1259 PM MDT FRI JUN 21 2013

SDZ002-211945-
PERKINS SD-
1259 PM MDT FRI JUN 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR PERKINS COUNTY UNTIL 145 PM
MDT...

AT 1255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DATE...OR 38 MILES NORTHWEST OF FAITH...
MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BISON...
  CHANCE...
  MEADOW...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4573 10226 4540 10200 4505 10285 4540 10295
TIME...MOT...LOC 1900Z 242DEG 37KT 4537 10260

SCHILD
Local storm report, Jun 21, 12:00 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
100 PM MDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     TSTM WND GST     7 E REDIG               45.27N 103.41W
06/21/2013  E60.00 MPH       HARDING            SD   TRAINED SPOTTER

            SMALL BRANCHES DOWN

1202 PM     HAIL             7 E REDIG               45.27N 103.41W
06/21/2013  E1.00 INCH       HARDING            SD   TRAINED SPOTTER

&&

POJORLIE
Local storm report, Jun 21, 12:02 PM MST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
102 PM MDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     HAIL             1 S PRINGLE             43.59N 103.59W
06/21/2013  E1.75 INCH       CUSTER             SD   PUBLIC

0612 AM     HAIL             4 NNW WIND CAVE VISITOR 43.60N 103.51W
06/21/2013  E2.00 INCH       CUSTER             SD   PUBLIC

            1.75 TO 2 INCH HAIL

0615 AM     HEAVY RAIN       HAYWARD                 43.87N 103.34W
06/21/2013  M0.70 INCH       PENNINGTON         SD   OTHER FEDERAL

            0.70 INCHES FROM 615 AM TO 845 AM.

0615 AM     HEAVY RAIN       9 WNW FAIRBURN          43.76N 103.36W
06/21/2013  M0.76 INCH       CUSTER             SD   OTHER FEDERAL

            0.76 INCHES FROM 615 AM TO 830 AM.

0615 AM     HAIL             1 ENE CARLILE           44.49N 104.78W
06/21/2013  E0.75 INCH       CROOK              WY   PUBLIC

0623 AM     HEAVY RAIN       1 S DEVILS TOWER        44.58N 104.72W
06/21/2013  M0.78 INCH       CROOK              WY   MESONET

            0.78 INCHES OF RAIN FROM 623 AM TO 1123 AM.

0630 AM     HEAVY RAIN       1 SSW HERMOSA           43.83N 103.20W
06/21/2013  M0.62 INCH       CUSTER             SD   OTHER FEDERAL

            0.62 INCHES FROM 630 AM TO 900 AM.

0655 AM     HAIL             6 SE FAIRBURN           43.62N 103.13W
06/21/2013  M4.25 INCH       CUSTER             SD   TRAINED SPOTTER

0713 AM     HEAVY RAIN       1 W WIND CAVE VISITORS  43.56N 103.49W
06/21/2013  M0.63 INCH       CUSTER             SD   MESONET

            0.63 INCHES 713 AM TO 913 AM.

0715 AM     HAIL             6 WSW RED SHIRT         43.62N 103.00W
06/21/2013  E4.25 INCH       CUSTER             SD   PUBLIC

            BASEBALL TO SOFTBALL SIZE...TIME ESTIMATED

0718 AM     HEAVY RAIN       8 WNW FAIRBURN          43.73N 103.35W
06/21/2013  M1.01 INCH       CUSTER             SD   MESONET

            1.01 INCHES FROM 718 AM TO 918 AM.

0719 AM     HAIL             RED SHIRT               43.65N 102.89W
06/21/2013  E1.75 INCH       SHANNON            SD   PUBLIC

            REPORTED TO LAW ENFORCEMENT BY PUBLIC...BIGGER THAN GOLF
            BALL SIZE

0750 AM     HEAVY RAIN       3 N HAYWARD             43.91N 103.34W
06/21/2013  M0.62 INCH       PENNINGTON         SD   OTHER FEDERAL

            0.62 INCHES FROM 750 AM TO 845 AM.

0755 AM     HAIL             5 ESE SCENIC            43.76N 102.46W
06/21/2013  E1.00 INCH       PENNINGTON         SD   PUBLIC

0800 AM     HAIL             9 SE SCENIC             43.69N 102.42W
06/21/2013  E1.75 INCH       PENNINGTON         SD   PUBLIC

0800 AM     HEAVY RAIN       1 N BUFFALO             45.60N 103.55W
06/21/2013  M0.92 INCH       HARDING            SD   ASOS

            0.92 INCHES IN 1 HOUR FROM 800 AM TO 900 AM.

0807 AM     HEAVY RAIN       5 NNW DOWNTOWN GILLETTE 44.36N 105.53W
06/21/2013  M0.84 INCH       CAMPBELL           WY   ASOS

            0.84 INCHES IN 1 HOUR FROM 807 AM TO 907 AM.

0820 AM     TSTM WND GST     6 NNW KYLE              43.50N 102.22W
06/21/2013  E60.00 MPH       SHANNON            SD   TRAINED SPOTTER

0825 AM     TSTM WND GST     9 SE SCENIC             43.69N 102.42W
06/21/2013  E60.00 MPH       PENNINGTON         SD   PUBLIC

            SMALL BRANCHES DOWN

0830 AM     HAIL             6 NNW KYLE              43.50N 102.22W
06/21/2013  E1.00 INCH       SHANNON            SD   TRAINED SPOTTER

0830 AM     HEAVY RAIN       RAPID CITY AIRPORT      44.05N 103.06W
06/21/2013  M0.96 INCH       PENNINGTON         SD   ASOS

            0.96 INCHES FROM 830 AM TO 945 AM.

0846 AM     HEAVY RAIN       7 WSW WANBLEE           43.54N 101.79W
06/21/2013  M1.64 INCH       JACKSON            SD   OTHER FEDERAL

            1.64 INCHES FROM 846 AM TO 930 AM.

0848 AM     HAIL             10 S INTERIOR           43.58N 101.98W
06/21/2013  E2.75 INCH       JACKSON            SD   FIRE DEPT/RESCUE

            TENNIS TO BASEBALL SIZED HAIL

0848 AM     HAIL             INTERIOR                43.73N 101.98W
06/21/2013  E1.00 INCH       JACKSON            SD   FIRE DEPT/RESCUE

            40-45 MPH WINDS

0855 AM     HAIL             INTERIOR                43.73N 101.98W
06/21/2013  E1.25 INCH       JACKSON            SD   TRAINED SPOTTER

            30 TO 40 MPH WINDS

0900 AM     HEAVY RAIN       4 SE INTERIOR           43.69N 101.93W
06/21/2013  M1.15 INCH       JACKSON            SD   OTHER FEDERAL

            1.15 INCHES FROM 900 AM TO 1100 AM.

0900 AM     HEAVY RAIN       14 SSE KADOKA           43.64N 101.40W
06/21/2013  M1.32 INCH       JACKSON            SD   TRAINED SPOTTER

            1.32 INCHES OF RAIN IN 1.5 HOURS. STILL RAINING.

0900 AM     HEAVY RAIN       6 SSE BELVIDERE         43.75N 101.23W
06/21/2013  M0.95 INCH       JACKSON            SD   OTHER FEDERAL

            0.95 INCHES FROM 900 AM MT 1000 AM CDT TO 1030 AM MT 1130
            AM CDT.

0915 AM     HEAVY RAIN       6 S KADOKA              43.75N 101.53W
06/21/2013  M1.48 INCH       JACKSON            SD   OTHER FEDERAL

            1.48 INCHES OF RAIN FROM 915 AM TO 1001 AM.

0916 AM     HEAVY RAIN       7 WSW WANBLEE           43.53N 101.79W
06/21/2013  M1.47 INCH       JACKSON            SD   OTHER FEDERAL

            1.47 INCHES FROM 846 AM TO 916 AM AT USGS RIVER GAGE BEAR
            IN THE LODGE CREEK NR WANBLEE ON HWY 44.

0920 AM     HEAVY RAIN       3 SSE LUDLOW            45.79N 103.36W
06/21/2013  M2.50 INCH       HARDING            SD   CO-OP OBSERVER

0930 AM     HAIL             RAPID CITY AIRPORT      44.04N 103.06W
06/21/2013  E1.00 INCH       PENNINGTON         SD   PUBLIC

0940 AM     TSTM WND GST     9 SE SCENIC             43.69N 102.42W
06/21/2013  E65.00 MPH       PENNINGTON         SD   PUBLIC

            ESTIMATED 60-65 MPH GUSTS

0950 AM     HAIL             14 SSE KADOKA           43.64N 101.40W
06/21/2013  M1.00 INCH       JACKSON            SD   TRAINED SPOTTER

1000 AM     HEAVY RAIN       6 NW SHADEHILL RESERVOI 45.80N 102.36W
06/21/2013  M0.85 INCH       PERKINS            SD   OTHER FEDERAL

            0.85 INCHES FROM 1000 AM TO 1040 AM.

1030 AM     TSTM WND GST     10 NE BELVIDERE         43.94N 101.13W
06/21/2013  M57.00 MPH       JACKSON            SD   MESONET

1030 AM     HEAVY RAIN       4 SE INTERIOR           43.69N 101.93W
06/21/2013  M0.74 INCH       JACKSON            SD   OTHER FEDERAL

1120 AM     TSTM WND GST     8 NE WHITE RIVER        43.65N 100.63W
06/21/2013  E60.00 MPH       MELLETTE           SD   PUBLIC

1146 AM     HEAVY RAIN       10 NNE WHITE RIVER      43.71N 100.66W
06/21/2013  M1.75 INCH       MELLETTE           SD   PUBLIC

            1.75 INCHES OF RAIN SO FAR TODAY.

1155 AM     HAIL             1 S CASTLE ROCK         44.95N 103.42W
06/21/2013  M1.75 INCH       BUTTE              SD   PUBLIC

1202 PM     TSTM WND GST     7 E REDIG               45.27N 103.41W
06/21/2013  E60.00 MPH       HARDING            SD   TRAINED SPOTTER

            SMALL BRANCHES DOWN

1202 PM     HAIL             7 E REDIG               45.27N 103.41W
06/21/2013  E1.00 INCH       HARDING            SD   TRAINED SPOTTER

1215 PM     TSTM WND GST     HOOVER                  45.11N 103.27W
06/21/2013  E65.00 MPH       BUTTE              SD   CO-OP OBSERVER

1250 PM     HEAVY RAIN       7 E REDIG               45.27N 103.40W
06/21/2013  M2.00 INCH       HARDING            SD   TRAINED SPOTTER

            2 INCHES OF RAIN SO FAR TODAY THROUGH 1250 PM.

&&

POJORLIE
Local storm report, Jun 21, 12:06 PM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
106 PM MDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             10 N DOWNTOWN BELLE FOU 44.81N 103.85W
06/21/2013  M1.75 INCH       BUTTE              SD   PUBLIC

&&

KCLARK
Special weather statement, Jun 21, 1:09 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
209 PM MDT FRI JUN 21 2013

SDZ012-025-072-212100-
BUTTE SD-NORTHERN FOOT HILLS SD-STURGIS/PIEDMONT FOOT HILLS SD-
209 PM MDT FRI JUN 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAWRENCE...EXTREME
WESTERN MEADE AND SOUTHERN BUTTE COUNTIES UNTIL 300 PM MDT...

AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SAINT ONGE...OR 9 MILES SOUTHEAST OF
DOWNTOWN BELLE FOURCHE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FRUITDALE...
  BELLE FOURCHE RESERVOIR...
  NISLAND...

THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 10 AND
22...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4477 10368 4464 10342 4460 10349 4460 10354
      4457 10352 4444 10372 4454 10390
TIME...MOT...LOC 2010Z 222DEG 13KT 4460 10369

SCHILD
Special weather statement, Jun 21, 1:10 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
210 PM MDT FRI JUN 21 2013

SDZ024-025-212100-
NORTHERN BLACK HILLS SD-NORTHERN FOOT HILLS SD-
210 PM MDT FRI JUN 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 300 PM
MDT...

AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TERRY PEAK...OR 7 MILES WEST OF DEADWOOD...
MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DEADWOOD...
  DOWNTOWN SPEARFISH...
  LEAD...
  CENTRAL CITY...

THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 10 AND
19...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4454 10385 4444 10361 4423 10389 4427 10404
TIME...MOT...LOC 2011Z 222DEG 13KT 4439 10386

SCHILD

The radar

The Rapid City radar (KUDX), 128 km away, was scanning. The volume nearest the first event began at 20:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Weston

When
June 21, 1:20 PM MST
Where
Weston County, Osage
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.980, -104.420

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450457.